Aequationes mathematicae

, Volume 84, Issue 1–2, pp 77–90 | Cite as

The equality problem in the class of conjugate means

  • Pál Burai
  • Judita DascălEmail author


Let \({I\subset\mathbb{R}}\) be a nonempty open interval and let \({L:I^2\to I}\) be a fixed strict mean. A function \({M:I^2\to I}\) is said to be an L-conjugate mean on I if there exist \({p,q\in{]}0,1]}\) and a strictly monotone and continuous function φ such that
for all \({x,y\in I}\) . Here L(x, y) is a fixed quasi-arithmetic mean. We will solve the equality problem in this class of means.

Mathematics Subject Classification (2000)

Primary 39B22 Secondary 39B12 26E60 


Mean functional equation quasi-arithmetic mean conjugate mean 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aczél J.: Lectures on functional equations and their applications. In: Mathematics in Science and Engineering, vol. 19. Academic Press, New York (1966)Google Scholar
  2. 2.
    Bakula M. Klaričić, Páles Zs., Pečarić J.: On weighted L-conjugate means. Commun. Appl. Anal. 11(1), 95–110 (2007)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Daróczy Z.: On the equality and comparison problem of a class of mean values. Aequ. Math. 81, 201–208 (2011)zbMATHCrossRefGoogle Scholar
  4. 4.
    Daróczy Z., Dascǎl J.: On the equality problem of conjugate means. Results Math. 58(1–2), 69–79 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Daróczy Z., Dascǎl J.: On conjugate means of n variables. Ann. Univ. Sci. Budapest. Sec. Comput. 34, 87–94 (2011)zbMATHGoogle Scholar
  6. 6.
    Daróczy Z., Páles Zs.: On means that are both quasi-arithmetic and conjugate arithmetic. Acta Sci. Math. (Szeged) 90(4), 271–282 (2001)zbMATHGoogle Scholar
  7. 7.
    Daróczy Z., Páles Zs.: Gauss-composition of means and the solution of the Matkowski–Sutô problem. Publ. Math. Debr. 61(1–2), 157–218 (2002)zbMATHGoogle Scholar
  8. 8.
    Daróczy Z., Páles Zs.: Generalized convexity and comparison of mean values. Acta Sci. Math. (Szeged) 71, 105–116 (2005)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Hardy G.H., Littlewood J.E., Pólya G.: Inequalities, 1st edn. Cambridge University Press, Cambridge (1934) (1952, second edition)Google Scholar
  10. 10.
    Jarczyk, J.: When Lagrangean and quasi-arithmetic means coincide. J. Inequal. Pure Appl. Math. 8(3), Article 71 (2007)Google Scholar
  11. 11.
    Kuczma, M.: An introduction to the theory of functional equations and inequalities. In: Prace Naukowe Uniwersytetu Śla̧skiego w Katowicach, vol. 489. Państwowe Wydawnictwo Naukowe-Uniwersytet Śla̧ski, Warszawa-Kraków-Katowice (1985)Google Scholar
  12. 12.
    Losonczi L.: Equality of two variable weighted means: reduction to differential equations. Aequ. Math. 58(3), 223–241 (1999)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Losonczi L.: Equality of Cauchy mean values. Publ. Math. Debr. 57(1–2), 217–230 (2000)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Losonczi L.: Equality of two variable Cauchy mean values. Aequ. Math. 65(1–2), 61–81 (2003)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Losonczi L.: Equality of two variable means revisited. Aequ. Math. 71(3), 228–245 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Losonczi L., Páles Zs.: Equality of two-variable functional means generated by different measures. Aequ. Math. 81(1), 31–53 (2011)zbMATHCrossRefGoogle Scholar
  17. 17.
    Makó Z., Páles Zs.: On the equality of generalized quasi-arithmetic means. Publ. Math. Debr. 72(3–4), 407–440 (2008)zbMATHGoogle Scholar
  18. 18.
    Maksa Gy., Páles Zs.: Remarks on the comparison of weighted quasi-arithmetic means. Colloq. Math. 120(1), 77–84 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Matkowski J.: Solution of a regularity problem in equality of Cauchy means. Publ. Math. Debr. 64(3–4), 391–400 (2004)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Matkowski J.: Generalized weighted and quasi-arithmetic means. Aequ. Math. 79(3), 203–212 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Matkowski J.: A functional equation related to an equality of means problem. Colloq. Math. 122(2), 289–298 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Páles Zs.: On the equality of quasi-arithmetic means and Lagrangean means. J. Math. Anal. Appl. 382, 86–96 (2011)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2012

Authors and Affiliations

  1. 1.Faculty of InformaticsUniversity of DebrecenDebrecenHungary
  2. 2.Department of MathematicsTU BerlinBerlinGermany
  3. 3.Mathematics Research UnitUniversity of LuxembourgLuxembourgGrand Duchy of Luxembourg

Personalised recommendations